Log in
Pernicious Anaemia Society
18,419 members12,637 posts

Experience with cyanocobalamin injections? What’s too much?

Hi everyone, I was wondering if anyone had experience with cyanocobalamin injections? How much is too much?

I’ve been dealing with B12 deficiency now for almost 5 months, I’ve tried to find a routine to help my symptoms of muscle twitching anxiety and fatigue. After my loading dose in November I went monthly injections but my symptoms came back, which lead to another losing dose, then I went to weekly and that my symptoms worded again. Currently I’ve been injecting 3 times a week and my symptoms seems to be a lot less, but with my recent lab draws I’m well over the exceeding limits for both my B12 and folate.

My problem is I don’t want to over due it, recently I’ve been having a lot of right side abdominal pain, gas, and bloating, and yellow stole. This happens especially after eating, to the point where I’ve hardly been able to eat. I have known gallstones and thought this might be a gallbladder attack but it’s last a week now after every meal. I’ve articles on how too much B12 can harm your liver, has anyone had any experience in what is too much? Thank you everyone Josh

9 Replies
oldestnewest

Sorry cant answer your question. But just to say I had my gallbladder out and was told before operation not to eat anything with fat in as that just aggravated it and caused pain. Just an idea, take care x By the way they discovered I had gallbladder problems because my liver readings were all wrong and I didn't drink, so I guess there is a connection with the gallbladder and liver, sorry I cant tell you more, try asking doctor or google it.

Reply

Thanks for the reply, yea I’ve had gallbladder attacks in the past but they always gone away in day or so and that was before any of my B12 problem

1 like
Reply

There is no evidence at all that there is 'too much' B12. If you've read articles that 'too much' B12 can damage your liver then I suggest you stop reading the places that print such articles.

People with cyanide poisoning are given IV B12 at a dose that is 5,000 times what you're getting in one of your injections.

2 likes
Reply

Thank you!

Reply

But that is Hydroxo I thought and not cyano?

Reply

Hi Jcallag02 if it's any comfort to you I have been having cyanocobamalin 1mg injections for P.A. every month for nearly 47 years and I'm still "clivealive" and aged 77. I now have them every three weeks.

You cannot overdose on B12 as any excess is excreted via your urine.

I wish you well

Reply

Hi! Some reassurance as I continue to SI 3 times per week for over a year. I have tried to cut out one injection but I just don’t feel like myself if I do. Hope you find what works for you:)

1 like
Reply

Do you know what kind of B12 and dose of injections you use? Thank you!

Reply

too much B12 can't harm your liver. Liver damage can result in B12 stores being dumped into your blood raising serum B12 levels so raised serum B12 levels can be an indicator of liver damage, ie there is a correlation between high B12 and liver damage but the causal relationship isn't high B12 leading to liver damage - its the other way round.

PA - an autoimmune gastritis - will result in low stomach acidity which could explain the gastric symptoms you are experiencing - the symptoms are pretty much the same as high stomach acidity. There is a home test for low stomach acidity which involves taking some bicarb in water - you can probably google a link. May of us find that taking something acid with food helps resolve the problem.

Reply

You may also like...